The Seven Terrifying Side Effects of Useful Drugs
It's been a joke for as long as we've had those ridiculous drug ads of people frolicking in a field while an announcer motormouths his way through all the legal disclaimers: sometimes the side effects sound worse that the disease. But, of course, this is just a natural side effect of your body reacting to the drugs…right?
Note: For the sake of good taste and to keep your computer clean of barf, instead of pictures of pills or the horrible, disgusting symptoms, we're featuring pictures we got from Googling "adorable children". But, you know, click any links at your own risk.
Polytrim is already a drug most people don't want to take voluntarily; it's an antibiotic that's generally used to treat the eyes. Already people are wincing away from this article. But don't worry! It gets more disgusting!
Basically, with Polytrim, you go blind for a while. The "mild" side effects include skin rashes, blurred vision, itchy eyelids, or even itchy eyes. But if that's not enough to make you consider letting nature heal your pinkeye (hint: it won't), serious side effects include "drainage, crusting, or oozing of your eyes or eyelids."
This one is just a little worrisome; when we were searching for the antibiotics that had this particular side effect, and we couldn't find any names. Just "some antibiotics". Once you read the side effect, you'll know why we're disturbed: black hairy tongue.
By itself, apparently, hairy tongue is just an indication that you need to brush your freaking teeth once in a while, Captain Oral Hyigene. Or you could be smoking too much. Or you could be drinking bismuth subsalicylate, which you know better as the pink stuff that stops heartburn. But it's also caused by antibiotics, and while we know you’d like to know which ones, if we told you that syphilis would never clear up so we won’t. It’s for your own good.
Retrovir, Zerit, and protease inhibitors
If you're taking these drugs, well, then the bad news is, you have AIDS, or at least HIV. The good news is, we've made great advances in treating these diseases, now that we've stopped pretending that it only happens to gay people and heavy drug users who've been fruitlessly plowing through every of the drug recovery options in North Dakota for years, neither of whom are viewed as deserving health care when Republicans are in office.
No, seriously, look it up; part of the reason we've got such an AIDS problem now is back in the '80s, they called it GRIDS (Gay-Related Immunodeficiency Syndrome) and decided that the gays dying just wasn't their problem. Something to remember the next time somebody praises Ronald Reagan around you.
Anyway, fighting a disease like this means you have to take a "damn the torpedoes and full speed ahead" approach, meaning nothing's worse than the disease, which is true. Then again, your vanity will take a hit because either you're going to lose a ton of weight, or you're going to become a huge fat-a*s: these drugs redistribute your body weight to a huge degree. But it could be, as we'll see, a lot worse.
Propecia is already famous for restoring some of your hair while erasing everything else that makes you want a full head of hair, namely your libido.
There are good medical reasons for that. Believe it or not, baldness is caused by having just too much testosterone. It destroys your hair follicles, so if you want to regrow your hair, or rather, just keep the hair you already have, you have to get rid of all that testosterone. There are, of course, some problems that come from monkeying with your hormones for colossally stupid reasons like vanity, but none are quite as bad as…
Decreasing the size of your manberries. Yes, Propecia can "decrease testicular size", which is fancy medical speak for making you less of a man. It might even decrease the size of your twig (or limb; working for Weird Worm tends to make you more…gifted in multiple ways), if you believe what some patients report.Being bald doesn't seem so bad now, does it?